Alert archive / Arkansas / River Flood Warnings in 2019

River Flood Warning 89, NWS Tulsa, OK

July 2, 2019Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jul 2, 2019, 7:52 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2019, 7:52 PM CDT (00:52 UTC)
Expired
Jul 3, 2019, 11:57 PM CDT
In force
28 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

873 
WGUS44 KTSA 030052
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
752 PM CDT Tue Jul 2 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-030851-
/O.NEW.KTSA.FL.W.0089.190703T0052Z-190704T0400Z/
/VBUA4.1.ER.190702T2352Z.190703T1200Z.190703T2200Z.NO/
752 PM CDT Tue Jul 2 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Van Buren
* until Wednesday evening, or until the warning is cancelled.
* At 7:00 PM Tuesday, the stage was 22.02 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to 
  near 22.4 feet Wednesday morning. The river will fall below flood 
  stage Wednesday afternoon.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$
5 follow-up statements
981 
WGUS84 KTSA 030759
FLSTSA
Flood Statement
National Weather Service Tulsa OK
259 AM CDT Wed Jul 3 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...

  Arkansas River near Muskogee affecting Muskogee County. 
  
  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
OKC101-031559-
/O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/
/MKGO2.2.ER.190617T0951Z.190625T0300Z.000000T0000Z.NO/
259 AM CDT Wed Jul 3 2019

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice, or until the warning is cancelled.
* At  2:00 AM Wednesday, the stage was 27.81 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River near Muskogee is expected to 
  fluctuate between 27.4 and 28.3 feet until further notice.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

ARC033-131-031559-
/O.CON.KTSA.FL.W.0089.000000T0000Z-190704T0400Z/
/VBUA4.1.ER.190702T2352Z.190703T0645Z.190703T2200Z.NO/
259 AM CDT Wed Jul 3 2019

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until this evening, or until the warning is cancelled.
* At  2:00 AM Wednesday, the stage was 22.50 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is near crest early
  this morning and will begin falling by sunrise. The river will
  fall below flood stage this afternoon.
* Impact...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$
953 
WGUS84 KTSA 031358
FLSTSA
Flood Statement
National Weather Service Tulsa OK
858 AM CDT Wed Jul 3 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
OKC101-032158-
/O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/
/MKGO2.2.ER.190617T0951Z.190625T0300Z.000000T0000Z.NO/
858 AM CDT Wed Jul 3 2019

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice.
* At  8:00 AM Wednesday, the stage was 27.68 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River near Muskogee is expected to 
  fluctuate between 27.4 and 28.3 feet until further notice.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

ARC033-131-032158-
/O.EXT.KTSA.FL.W.0089.000000T0000Z-190704T1500Z/
/VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0900Z.NO/
858 AM CDT Wed Jul 3 2019

...Flood Warning extended until Thursday morning...

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Thursday morning, or until the warning is cancelled.
* At  8:00 AM Wednesday, the stage was 22.42 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
  below flood stage by early Thursday morning.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$
149 
WGUS84 KTSA 031902
FLSTSA
Flood Statement
National Weather Service Tulsa OK
202 PM CDT Wed Jul 3 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...Arkansas...

  Arkansas River near Muskogee affecting Muskogee County. 
  
  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
OKC101-040302-
/O.CON.KTSA.FL.W.0072.000000T0000Z-000000T0000Z/
/MKGO2.2.ER.190617T0951Z.190625T0300Z.000000T0000Z.NO/
202 PM CDT Wed Jul 3 2019

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice.
* At  1:00 PM Wednesday, the stage was 27.56 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River near Muskogee is expected to 
  fluctuate between 27.4 and 28.3 feet until further notice.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

ARC033-131-040302-
/O.CON.KTSA.FL.W.0089.000000T0000Z-190704T1500Z/
/VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0900Z.NO/
202 PM CDT Wed Jul 3 2019

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Thursday morning.
* At  1:00 PM Wednesday, the stage was 22.25 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
  below flood stage by early Thursday morning.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$
576 
WGUS84 KTSA 040108
FLSTSA
Flood Statement
National Weather Service Tulsa OK
808 PM CDT Wed Jul 3 2019


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-040632-
/O.EXT.KTSA.FL.W.0089.000000T0000Z-190704T0632Z/
/VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0032Z.NO/
808 PM CDT Wed Jul 3 2019

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until late tonight, or until the warning is cancelled.
* At  7:00 PM Wednesday, the stage was 22.02 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The Arkansas River at Van Buren will continue falling to
  below flood stage by late this evening.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$
070 
WGUS84 KTSA 040457
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1157 PM CDT Wed Jul 3 2019


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-040527-
/O.CAN.KTSA.FL.W.0089.000000T0000Z-190704T0632Z/
/VBUA4.1.ER.190702T2352Z.190703T0645Z.190704T0115Z.NO/
1157 PM CDT Wed Jul 3 2019

The Flood Warning is cancelled for
  The Arkansas River at Van Buren.
* At 11:00 PM Wednesday, the stage was 21.91 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage this evening.
* Forecast...The Arkansas River at Van Buren will continue falling 
  and remain below flood stage.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:44 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 2, 6:44 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
644 PM CDT Tue Jul 2 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection across Central Oklahoma is forecast to weaken
before reaching Northeast Oklahoma TAF sites...with
scattered/broken mid and high clouds remaining overnight. Across
Southeast Oklahoma and Northwest Arkansas few to scattered high
clouds should be common overnight. A few locations may develop
some patchy fog near sunrise in Northwest Arkansas...though
confidence remains low enough to hold off a mention in the TAFs
for now. During the day Wednesday...few/scattered mid and high
clouds along with southerly winds are again forecast. An isolated
potential for convection will also again be possible during the
day...but with limited coverage forecast will also hold off on
adding to any one TAF site at this time.

&&

.PREV DISCUSSION... /Issued 259 PM CDT Tue Jul 2 2019/

DISCUSSION...
The vast majority of the showers and thunderstorms have
exited the area to the north and east this Afternoon as
has the responsible weak mid-level shortwave. However, there
will continue to be the potential for an isolated shower or
thunderstorm through the early evening hours.

There will be nearly daily chances for mainly diurnal isolated
to scattered showers and thunderstorms through the forecast
period. The best chances will be on Thursday as a mid-level
shortwave moves through the region. Chances will also be a
little better on Saturday as a frontal boundary approaches
from the north.

Temperatures will be a little warmer than normal from Friday into
early next week.

Have generally accepted the National Blend of Models forecast
with only a few minor adjustments.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  73  90 /  20  20  10  30
FSM   72  91  73  90 /  20  20  10  50
MLC   71  88  72  87 /  20  20  10  30
BVO   72  90  72  90 /  20  20  10  30
FYV   69  86  69  86 /  20  20  10  40
BYV   69  88  69  88 /  20  40  10  50
MKO   71  89  72  88 /  20  20  10  40
MIO   70  87  71  89 /  20  20  10  20
F10   71  89  72  89 /  20  20  10  30
HHW   71  87  72  86 /  20  20  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Jul 2, 4:44 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Tue Jul 2 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 PM CDT Tue Jul 2 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...diminishing after sunset.

DISCUSSION...

A few isolated thunderstorms could persist across eastern Oklahoma
and northwest Arkansas through mid evening. Any thunderstorm
activity will likely diminish after sunset with the loss of heating.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue through the upcoming
weekend. A few strong storms are possible each day, along with
the potential for locally heavy rainfall as storm motions are
likely to remain rather slow.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Arkansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.